MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ URINARY DIVERSION STENT SET; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC - COSTA RICA (COYOL) PERCUFLEX¿ URINARY DIVERSION STENT SET; CATHETER, NEPHROSTOMY
Model Number M0061602100
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that two percuflex¿ urinary diversion stents were implanted during a cystectomy procedure performed on (b)(6) 2016 and were removed during a stent removal procedure performed on (b)(6) 2016 and another on (b)(6) 2016.According to the complainant, on (b)(6) 2016, a cystectomy procedure was performed and two diversion stents were implanted, one in each ureter.The stents were withdrawn during a scheduled stent removal on (b)(6) 2016.The stent in the left ureter was removed without any problems.However, the stent at the right ureter ¿snapped¿ while being pulled out, leaving a detached piece left inside the patient.On (b)(6) 2016, an attempt to remove the detached piece was made, but was unsuccessful.On (b)(6) 2016, a bigger nephrostomy balloon was placed.On (b)(6) 2016, an antegrade and retrograde ureteroscopy procedure was performed and successfully retrieved the remaining part of the stent.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The second physician was dr.(b)(6).
 
Event or Problem Description
It was reported to boston scientific corporation that two percuflex¿ urinary diversion stents were implanted during a cystectomy procedure performed on (b)(6) 2016 and were removed during a stent removal procedure performed on (b)(6) 2016 and another on (b)(6) 2016.According to the complainant, on (b)(6) 2016, a cystectomy procedure was performed and two diversion stents were implanted, one in each ureter.The stents were withdrawn during a scheduled stent removal on (b)(6) 2016.The stent in the left ureter was removed without any problems.However, the stent at the right ureter ¿snapped¿ while being pulled out, leaving a detached piece left inside the patient.On (b)(6) 2016, an attempt to remove the detached piece was made, but was unsuccessful.On (b)(6) 2016, a bigger nephrostomy balloon was placed.On (b)(6) 2016, an antegrade and retrograde ureteroscopy procedure was performed and successfully retrieved the remaining part of the stent.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.Additional information as of january 24, 2017: on (b)(6), the right ureter stent broke.The detached portion of stent was left inside the patient, from anastomosis to kidney.On (b)(6), the second physician, radiologist dr.(b)(6), attempted to pull out the remaining stent.However, the stent broke in two additional places.The stent broke each time the radiologist pulled on it.On (b)(6), graspers, baskets and forceps were used to remove the remaining parts of the stent.The patient was reportedly stable.

Brand Name
PERCUFLEX¿ URINARY DIVERSION STENT SET
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6184795
Report Number3005099803-2016-03907
Device Sequence Number10852326
Product Code LJE
UDI-Device Identifier08714729297178
UDI-Public(01)08714729297178(17)20170416(10)0016013926
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K830803
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2017
Device Model NumberM0061602100
Device Catalogue Number160-210
Device Lot Number0016013926
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/02/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR